Ok, I usually take my pill at five thirty in the morning. Last night, I was up until two because I had a friend over and I must have missed my alarm this morning (I don't even remember it going off) and I ended up taking my pill at nine thirty. In hindsight, I should have just waited until tonight to take it, but I didn't. Nine thirty is going to be a huge problem for me because I'll be in school at that time and that just won't work. So, what are my options? What happens if I take my next pill at my regular time.. five thirty? I know it's bad to take it late, but what happens if I take it early?
I need to go on the ring or something.
------------------ "Talking about music is like talking about sex. Can you describe it?" -Bruce Springsteen
You can take the pill in about a three hour window of time and still have it be as effective as possible. (Obviously, the ideal thing to do is to take it at the same time each day.) So if you started taking it early and continued at that time, you'd probably be fine (although I'd still use backup birth control for the rest of your cycle).
OR, depending on how many pills you have left in this cycle, you can change the time of your pill-taking when you start a new pack of pills without losing any effectiveness. Then, as long as you're consistent about the new time, it's fine.
Question.. I have problems with taking it at the same time, mainly because it is easiest for me to take it in the morning; however, on school days I take it at 6:30 AM and on weekends I usually sleep in. So is it ok to take it when I wake up on weekends, like in the late morning 10-12, or should I wake up early and then go back to sleep? Why are you supposed to take it at exactly the same time every day, and what happens if you don't?
P.S. In a previous post I was worried about side effects from Trinessa, but I have been on it for just about a week and I haven't noticed anything except that my skin is more oily, which is no biggie and should go away after the first month.
[This message has been edited by icygirl88 (edited 09-01-2005).]
The pill is basically designed to give you 24 hours of hormones, so taking it at roughly the same time every day assures you're continuous with those hormones. Being more than a couple hours late taking the pill can disrupt the hormones and cause the pill to lose its effectiveness (ie, you may ovulate if you're too late in taking a pill); it can also cause little annoyances like mid-cycle spotting.
So you shouldn't wait til you wake up 10-12 to take it, but rather set your alarm, wake up and take the pill, then catch another couple hours of sleep. That's what I do when I get to sleep in, I have my alarm set to the same time every day and take it by that.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.